MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII FEMORAL IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. GII FEMORAL IMPACTOR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71440190
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, one (1) gii femoral impactor broke during final impaction.Back-up device was available but not required.The procedure was resumed, without any delay, using the same device.No injury was reported as consequence of this problem.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6.The associated device was returned and evaluated.The visual inspection revealed a large piece of the bumper broke off.The broken piece was returned.The device shows signs of significant wear and use.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that this event was previously identified and addressed; a stress relief process was established for acetal bumpers, samples were tested in order to include the stress relief operation in the manufacturing flow and to include the inspection of stress relief temperature chart to determine compliance.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII FEMORAL IMPACTOR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16857716
Report Number1020279-2023-00958
Device Sequence Number18281827
Product Code JDG
UDI-Device Identifier03596010214379
UDI-Public03596010214379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440190
Device Catalogue Number71440190
Device Lot Number07CM01599
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown